Taiwanese Journal of Mathematics

Infinitely Many Solutions for Sublinear Modified Nonlinear Schrödinger Equations Perturbed from Symmetry

Liang Zhang, Xianhua Tang, and Yi Chen

Full-text: Open access

Abstract

In this paper, we consider the existence of infinitely many solutions for the following perturbed modified nonlinear Schrödinger equations \[ \begin{cases} -\Delta u - \Delta(|u|^{\alpha}) |u|^{\alpha-2}u = g(x,u) + h(x,u) &x \in \Omega, \\ u = 0 &x \in \partial \Omega, \end{cases} \] where $\Omega$ is a bounded smooth domain in $\mathbb{R}^N$ ($N \geq 1$) and $\alpha \geq 2$. Under the condition that $g(x,u)$ is sublinear near origin with respect to $u$, we study the effect of non-odd perturbation term $h(x,u)$ which breaks the symmetry of the associated energy functional. With the help of modified Rabinowitz's perturbation method and the truncation method, we prove that this equation possesses a sequence of small negative energy solutions approaching to zero.

Article information

Source
Taiwanese J. Math., Volume 23, Number 4 (2019), 857-882.

Dates
Received: 29 August 2017
Revised: 21 September 2018
Accepted: 30 September 2018
First available in Project Euclid: 18 July 2019

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1563436872

Digital Object Identifier
doi:10.11650/tjm/181002

Mathematical Reviews number (MathSciNet)
MR3982065

Zentralblatt MATH identifier
07088951

Subjects
Primary: 35J20: Variational methods for second-order elliptic equations 35J65: Nonlinear boundary value problems for linear elliptic equations 35Q55: NLS-like equations (nonlinear Schrödinger) [See also 37K10]

Keywords
broken symmetry infinitely many solutions Rabinowitz's perturbation method modified nonlinear Schrödinger equations

Citation

Zhang, Liang; Tang, Xianhua; Chen, Yi. Infinitely Many Solutions for Sublinear Modified Nonlinear Schrödinger Equations Perturbed from Symmetry. Taiwanese J. Math. 23 (2019), no. 4, 857--882. doi:10.11650/tjm/181002. https://projecteuclid.org/euclid.twjm/1563436872


Export citation

References

  • S. Adachi and T. Watanabe, Uniqueness of the ground state solutions of quasilinear Schrödinger equations, Nonlinear Anal. 75 (2012), no. 2, 819–833.
  • A. Bahri and H. Berestycki, A perturbation method in critical point theory and applications, Trans. Amer. Math. Soc. 267 (1981), no. 1, 1–32.
  • A. Bahri and P.-L. Lions, Morse index of some min-max critical points I: Application to multiplicity results, Comm. Pure Appl. Math. 41 (1988), no. 8, 1027–1037.
  • R. Bartolo, Infinitely many solutions for quasilinear elliptic problems with broken symmetry, Adv. Nonlinear Stud. 13 (2013), no. 3, 739–749.
  • P. Bolle, On the Bolza Problem, J. Differential Equations 152 (1999), no. 2, 274–288.
  • A. M. Candela, G. Palmieri and A. Salvatore, Radial solutions of semilinear elliptic equations with broken symmetry, Topol. Methods Nonlinear Anal. 27 (2006), no. 1, 117–132.
  • K.-C. Chang, Methods in Nonlinear Analysis, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2005.
  • M. Colin and L. Jeanjean, Solutions for a quasilinear Schrödinger equation: a dual approach, Nonlinear Anal. 56 (2004), no. 2, 213–226.
  • J. M. B. do Ó, O. H. Miyagaki and S. H. M. Soares, Soliton solutions for quasilinear Schrödinger equations with critical growth, J. Differential Equations 248 (2010), no. 4, 722–744.
  • J. Dugundji, An extension of Tietze's theorem, Pacific J. Math. 1 (1951), 353–367.
  • X.-D. Fang and A. Szulkin, Multiple solutions for a quasilinear Schrödinger equation, J. Differential Equations 254 (2013), no. 4, 2015–2032.
  • R. Kajikiya, Multiple solutions of sublinear Lane-Emden elliptic equations, Calc. Var. Partial Differnetial Equations 26 (2006), no. 1, 29–48.
  • S. Kurihara, Large-amplitude quasi-solitons in superfluid films, J. Phys. Soc. Japan 50 (1981), no. 10, 3262–3267.
  • E. W. Laedke, K. H. Spatschek and L. Stenflo, Evolution theorem for a class of perturbed envelope soliton solutions, J. Math. Phys. 24 (1983), no. 12, 2764–2769.
  • Q. Li and X. Wu, Multiple solutions for generalized quasilinear Schrödinger equations, Math. Methods Appl. Sci. 40 (2017), no. 5, 1359–1366.
  • X.-Q. Liu, J.-Q. Liu and Z.-Q. Wang, Quasilinear elliptic equations via perturbation method, Proc. Amer. Math. Soc. 141 (2013), no. 1, 253–263.
  • J. Liu and Z.-Q. Wang, Soliton solutions for quasilinear Schrödinger equations I, Proc. Amer. Math. Soc. 131 (2003), no. 2, 441–448.
  • J.-q. Liu, Y.-q. Wang and Z.-Q. Wang, Soliton solutions for quasilinear Schrödinger equations II, J. Differential Equations 187 (2003), no. 2, 473–493.
  • ––––, Solutions for quasilinear Schrödinger equations via the Nehari method, Comm. Partial Differential Equations 29 (2004), no. 5-6, 879–901.
  • X. Liu and F. Zhao, Existence of infinitely many solutions for quasilinear equations perturbed from symmetry, Adv. Nonlinear Stud. 13 (2013), no. 4, 965–978.
  • J. R. Munkres, Topology, Second edition, Prentice Hall, 2000.
  • M. Poppenberg, K. Schmitt and Z.-Q. Wang, On the existence of soliton solutions to quasilinear Schrödinger equations, Calc. Var. Partial Differential Equations 14 (2002), no. 3, 329–344.
  • P. H. Rabinowitz, Multiple critical points of perturbed symmetric functionals, Trans. Amer. Math. Soc. 272 (1982), no. 2, 753–769.
  • ––––, Minimax Methods in Critical Point Theory with Applications to Differential Equations, CBMS Regional Conference Series in Mathematics 65, American Mathematical Society, Providence, RI, 1986.
  • M. Ramos and H. Tehrani, Perturbation from symmetry for indefinite semilinear elliptic equations, Manuscripta Math. 128 (2009), no. 3, 297–314.
  • B. Ritchie, Relativistic self-focusing and channel formation in laser-plasma interactions, Phys. Rev. E 50 (1994), no. 2, 687–689.
  • D. Ruiz and G. Siciliano, Existence of ground states for a modified nonlinear Schrödinger equation, Nonlinearity 23 (2010), no. 5, 1221–1233.
  • A. Salvatore, Infinitely many solutions for symmetric and non-symmetric elliptic systems, J. Math. Anal. Appl. 336 (2010), no. 2, 506–515.
  • M. Schechter and W. Zou, Infinitely many solutions to perturbed elliptic equations, J. Funct. Anal. 228 (2005), no. 1, 1–38.
  • H. Song, C. Chen and Q. Yan, Infinitely many solutions for quasilinear Schrödinger equation with critical exponential growth in $\mathbb{R}^N$, J. Math. Anal. Appl. 439 (2016), no. 2, 575–593.
  • C. Tarsi, Perturbation of symmetry and multiplicity of solutions for strongly indefinite elliptic systems, Adv. Nonlinear Stud. 7 (2007), no. 1, 1–30.
  • X. Wu, Multiple solutions for quasilinear Schrödinger equations with a parameter, J. Differential Equations 256 (2014), no. 7, 2619–2632.
  • X. Yue and W. Zou, Infinitely many solutions for the perturbed Bose-Einstein condensates system, Nonlinear Anal. 94 (2014), 171–184.
  • L. Zhang and Y. Chen, Infinitely many solutions for sublinear indefinite nonlocal elliptic equations perturbed from symmetry, Nonlinear Anal. 151 (2017), 126–144.
  • L. Zhang, X. Tang and Y. Chen, Infinitely many solutions for quasilinear Schrödinger equations under broken symmetry situation, Topol. Methods Nonlinear Anal. 48 (2016), no. 2, 539–554.
  • ––––, Infinitely many solutions for indefinite quasilinear Schrödinger equations under broken symmetry situations, Math. Methods Appl. Sci. 40 (2017), no. 4, 979–991.
  • ––––, Infinitely many solutions for a class of perturbed elliptic equations with nonlocal operators, Commun. Pure Appl. Anal. 16 (2017), no. 3, 823–842.
  • J. Zhang, X. Tang and W. Zhang, Existence of infinitely many solutions for a quasilinear elliptic equation, Appl. Math. Lett. 37 (2014), 131–135.